Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 286, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 20, 2007, 12:47 PM EDT for Carroll County, Georgia. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2007, 12:47 PM EDT (16:47 UTC)
- Expired
- Jul 20, 2007, 1:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Carroll County, GA
The radar
The Atlanta radar (KFFC), 54 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 1:00 PM EDT | HAIL 0.88 | Carrollton, GA | |
| Jul 20, 1:23 PM EDT | TSTM WND DMG | Carrollton, GA | SEVERAL TREES DOWN NEAR HWY 27 AND COLUMBIA DRIVE. |
| Jul 20, 1:30 PM EDT | TSTM WND DMG | Carrollton, GA | THREE HOMES HAD MODERATE DAMAGE...TWO FROM FALLING TREES AND ANOTHER FROM A LIGHTNING STRIKE. EIGHT OTHER HOMES HAD MINOR DAMAGE. A FALLING TREE TOTALED A TRUCK. NUMEROUS TREES AND POWER LINES DOWN. 3800 PEOPLE WITHOUT POWER. THE MOST CONCENTRATED DAMAGE WAS I |
| Jul 20, 1:36 PM EDT | TSTM WND DMG | Carrollton, GA | FIVE TREES AND MULTIPLE POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 11:21 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 652 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 201647 SVRFFC GAC045-201730- /O.NEW.KFFC.SV.W.0286.070720T1647Z-070720T1730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1247 PM EDT FRI JUL 20 2007 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARROLL COUNTY IN NORTHWEST GEORGIA * UNTIL 130 PM EDT * AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR JOHN TANNER STATE PARK...MOVING SOUTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARROLLTON AND CLEM. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3369 8509 3365 8533 3343 8503 3355 8481 $$
1 follow-up statement
000 WWUS52 KFFC 201713 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 113 PM EDT FRI JUL 20 2007 GAC045-201730- /O.CON.KFFC.SV.W.0286.000000T0000Z-070720T1730Z/ CARROLL GA- 113 PM EDT FRI JUL 20 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR CARROLL COUNTY... AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CLEM... MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3369 8509 3365 8533 3343 8503 3355 8481 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 11:30 AM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 20, 11:30 AM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 AM EDT FRI JUL 20 2007 .UPDATE... THE FORECAST WILL BE UPDATED TO REFLECT THE SEVERE THUNDERSTORM WATCH THAT WAS JUST ISSUED. CURRENTLY THERE IS AN E-W ORIENTED LINE OF STORMS ACROSS NORTHERN AL/GA THAT IS STRENGTHENING AND SLOWLY MOVING SOUTHWARD. MOST OF THE ACTIVITY IS STILL OVER AL BUT EXPECTING IT TO GROW INTO NW AND WEST CENTRAL GA THROUGH THE AFTERNOON AND EARLY EVENING. && .PREV DISCUSSION... /ISSUED 530 AM EDT FRI JUL 20 2007/ SHORT TERM /TODAY THROUGH SUNDAY/... MAIN PROBLEM WILL CONTINUE TO BE THE LOW POPS PROGGED BY THE MAV/MET GUIDANCE. GIVEN YESTERDAYS CONVECTION AND THE ISOLATED CONVECTION CURRENTLY GOING ON...THE ATMOSPHERE REMAINS TROPICAL AND UNSTABLE...NOW ADD TO IT THE COLD FRONT MOVING INTO GEORGIA TODAY...LIKELY POPS STILL LOOK GOOD FOR THIS AFTERNOON. LIKELY POPS MAY BE NEEDED IN THE EXTREME NORTH THIS MORNING AS THE CONVECTION CURRENTLY OVER TENNESSEE DRIFTS SOUTHWARD AND COULD BE INTO THE STATE BY DAYBREAK. THE FRONT MOVES INTO CENTRAL GA BY TONIGHT WITH DRIER AIR MOVING INTO NORTH GA ENDING THE PRECIP FROM THE NORTH AND THE SREF DATA IS ALSO IN AGREEMENT. THE NEXT PROBLEM IS THE H5 LOW THAT APPEARS OVER VIRGINIA SATURDAY NIGHT ON THE GFS AND NAM. HOWEVER THE SREF KEEPS A TROUGH OVER THE EASTERN U.S. WITH NO CLOSED LOW. IT IS VERY UNCLIMO FOR THIS CLOSED LOW TO DEVELOP OVER THE MID ATLANTIC SEABOARD IN JULY BUT NOT UNHEARD OF. IF THIS DOES OCCUR IT WILL ALSO POOL COLDER AIR ALOFT...SOME OF WHICH DRIFTS INTO NORTHEAST GA SUNDAY AND THIS COULD BRING A CHANCE OF THUNDERSTORMS TO NORTHEAST GA DURING DAYTIME HEATING. AT THIS POINT WILL ADD A 20 POP IN THE NORTHEAST MOUNTAINS FOR SUNDAY AFTERNOON. PERSISTENCE ON TEMPS TODAY...MAV HAS BEEN WAY TOO WARM PER LOCAL BIAS TABLES. LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... THE LONG TERM IS A BIT MESSY MODEL-WISE AS THE GFS LIFTS THE H5 LOW NORTHEAST BUT KEEPS A WEAK TROUGH FROM NEW ENGLAND TO SOUTHERN LA...AND THEN RE-DEVELOPS THE H5 LOW OVER WEST VIRGINIA AND DROPS IT TO SOUTHWESTERN NORTH CAROLINA BY FRIDAY MORNING. MREF DATA INDICATES A TROUGH...BUT NO CLOSED LOW. IF THE GFS IS CORRECT...THE PROXIMITY TO THE CLOSED LOW AND THE ASSOCIATED COLD POOL ALOFT WILL KEEP A CHANCE OF CONVECTION THROUGH THE LONG TERM BEGINNING MONDAY. IF THE MREF IS CORRECT AND THE TROUGH STAYS OVER US OR JUST TO OUR WEST THEN WE WILL HAVE A SOUTH TO SOUTHWEST FLOW ALOFT BRINGING UP GULF MOISTURE AND A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. SO EITHER WAY IT LOOKS LIKE THERE WILL BE A CHANCE OF CONVECTION EACH AFTERNOON AND EVENING THROUGH THE LONG TERM. TEMPS WILL REMAIN NEAR CLIMO. AVIATION... AFTER SOME FOG THIS MORNING AT THE NORMAL LOCATIONS DUE TO LOW-LEVEL MOISTURE FROM THURSDAYS RAIN...THE ISSUE FOR THE NEXT 24 HOURS WILL BE THE FRONTAL PASSAGE. BIG PROBLEM FOR TODAY IS TIMING OF THUNDER. GOING FORECAST WITH VCTS AT MOST SITES FOR THE AFTERNOON TO EVENING TIME FRAME LOOKS GOOD...WITH TEMPO THUNDER AND MVFR SKY IN FOR THE MOST CONVECTIVE TIME PERIOD. AS FRONT PUSHES THROUGH...WINDS AT METRO SITES SHOULD SWING AROUND TO THE NORTH AND NORTHEAST BY THE END OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 92 66 90 65 86 / 60 20 10 10 10 ATLANTA 88 68 88 67 86 / 60 20 10 5 10 BLAIRSVILLE 80 58 82 57 81 / 70 20 10 5 20 CARTERSVILLE 85 64 89 61 86 / 70 20 10 5 10 COLUMBUS 95 72 92 69 92 / 50 40 10 5 10 GAINESVILLE 89 66 87 66 84 / 60 20 10 5 10 MACON 94 70 92 67 92 / 50 40 10 5 10 ROME 88 64 92 60 90 / 70 20 5 5 10 PEACHTREE CITY 89 64 89 60 87 / 60 30 10 5 10 VIDALIA 95 71 92 69 89 / 40 40 20 5 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 01/01
Hazardous weather outlook, Jul 20, 5:55 AM EDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 555 AM EDT FRI JUL 20 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 555 AM EDT FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... WEAK SURFACE HIGH PRESSURE OVER THE GULF EXTENDS INTO THE LOWER MISSISSIPPI VALLEY REGION. A COLD FRONT OVER NORTHERN TENNESSEE THIS MORNING WILL SLOWLY MOVE SOUTH DURING THE DAY TODAY...AND WILL MOVE THROUGH THE STATE TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY THUNDERSTORM WILL BE STRONG GUSTY WINDS AND FREQUENT LIGHTNING. SMALL HAIL AND HEAVY RAIN WILL ALSO BE POSSIBLE. .DISCUSSION... A VERY MOIST AIRMASS IS IN PLACE OVER THE REGION AHEAD OF A COLD FRONT THAT IS MOVING SOUTH THROUGH THE TENNESSEE VALLEY. INSTABILITY WILL REMAIN MODERATE TODAY ACROSS NORTH AND CENTRAL GEORGIA...WITH CAPES RANGING FROM 1000 TO 2000 AND LIFTED INDICES FROM MINUS 2 TO MINUS 4. THE INSTABILITY COMBINED WITH UPPER LEVEL SUPPORT AND LIFT ASSOCIATED WITH THE COLD FRONT WILL RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE AREA...WITH THE POSSIBILITY OF AN ISOLATED SEVERE STORM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS OVER CENTRAL GEORGIA SATURDAY AND ACROSS NORTH AND CENTRAL GEORGIA MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jul 20, 10:11 AM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1011 AM EDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 2 S ROCHELLE 31.92N 83.46W
07/19/2007 WILCOX GA EMERGENCY MNGR
EMERGENCY MANAGER RECEIVED REPORTS OF SEVERAL TREES DOWN
AND TWO DELIVERY VEHICLES BLOWN OFF ROADWAYS SOUTH OF
ROCHELLE.
&&
SBKThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 12:33 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 57 min |
| Jul 20, 1:22 PM EDT | Severe Thunderstorm Warning | FFC | Heard | 23 min |
| Jul 20, 1:26 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta | 64 min |
| Jul 20, 1:36 PM EDT | Severe Thunderstorm Warning | FFC | Douglas, Fulton | 39 min |
| Jul 20, 1:40 PM EDT | Severe Thunderstorm Warning | FFC | Fayette, Spalding | 65 min |
| Jul 20, 1:44 PM EDT | Severe Thunderstorm Warning | FFC | Heard, Meriwether, Troup | 61 min |
| Jul 20, 2:06 PM EDT | Severe Thunderstorm Warning | FFC | Pike | 54 min |
| Jul 20, 2:08 PM EDT | Severe Thunderstorm Warning | FFC | Pike | 52 min |
| Jul 20, 2:27 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Upson | 48 min |
| Jul 20, 2:41 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 34 min |
| Jul 20, 2:58 PM EDT | Severe Thunderstorm Warning | FFC | Monroe | 47 min |
| Jul 20, 3:00 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Talbot, Taylor | 60 min |
| Jul 20, 3:18 PM EDT | Severe Thunderstorm Warning | FFC | Bibb | 57 min |
| Jul 20, 3:29 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Peach | 46 min |
| Jul 20, 3:39 PM EDT | Severe Thunderstorm Warning | FFC | Twiggs | 51 min |
| Jul 20, 3:55 PM EDT | Severe Thunderstorm Warning | FFC | Wilkinson | 50 min |
| Jul 20, 4:09 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Laurens | 66 min |
| Jul 20, 4:20 PM EDT | Severe Thunderstorm Warning | FFC | Dodge | 55 min |
| Jul 20, 4:26 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Washington | 64 min |
| Jul 20, 4:50 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Treutlen, Wheeler | 55 min |
| Jul 20, 4:58 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 62 min |
| Jul 20, 5:10 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Wilcox | 21 min |
| Jul 20, 5:21 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.